Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 18, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 5, 2016, 4:59 PM EDT for Clarion County, Venango County, Pennsylvania. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2016, 4:59 PM EDT (20:59 UTC)
- Expired
- Jun 5, 2016, 5:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clarion County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 111 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:20 PM EDT | TSTM WND DMG | 1 Wsw Rouseville, PA | MULTIPLE TREES DOWN. |
| Jun 5, 5:35 PM EDT | TSTM WND DMG | 5 Ese Hasson Heights, PA | MULTIPLE TREES DOWN IN PINEGROVE TOWNSHIP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:38 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
540
WUUS51 KPBZ 052059
SVRPBZ
PAC031-121-052145-
/O.NEW.KPBZ.SV.W.0018.160605T2059Z-160605T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
459 PM EDT SUN JUN 5 2016
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VENANGO COUNTY IN NORTHWESTERN PENNSYLVANIA...
NORTHWESTERN CLARION COUNTY IN WEST CENTRAL PENNSYLVANIA...
* UNTIL 545 PM EDT
* AT 459 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF MEADVILLE TO 13 MILES EAST OF
GREENVILLE TO 8 MILES EAST OF HERMITAGE...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO TREES AND POWER LINES...RESULTING IN SOME POWER
OUTAGES.
* LOCATIONS IMPACTED INCLUDE...
OIL CITY...FRANKLIN...SUGARCREEK...HASSON HEIGHTS...SENECA...
POLK...ROUSEVILLE...COOPERSTOWN...KENNERDELL...WOODLAND HEIGHTS...
UTICA...CRANBERRY TOWNSHIP AND OIL CREEK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
&&
LAT...LON 4151 7951 4147 7951 4146 7952 4144 7952
4144 7948 4133 7948 4125 7955 4124 8000
4149 8000
TIME...MOT...LOC 2059Z 268DEG 31KT 4149 8011 4137 8014 4127 8030
HAIL...1.00IN
WIND...60MPH
$$
243 follow-up statements
789
WWUS51 KPBZ 052119
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
519 PM EDT SUN JUN 5 2016
PAC031-121-052145-
/O.CON.KPBZ.SV.W.0018.000000T0000Z-160605T2145Z/
VENANGO PA-CLARION PA-
519 PM EDT SUN JUN 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL VENANGO AND NORTHWESTERN CLARION COUNTIES...
AT 518 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF FRANKLIN TO NEAR SUGARCREEK TO 8
MILES NORTH OF GROVE CITY...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
TREES AND POWER LINES...RESULTING IN SOME POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
OIL CITY...FRANKLIN...SUGARCREEK...HASSON HEIGHTS...SENECA...
ROUSEVILLE...KENNERDELL...WOODLAND HEIGHTS...
CRANBERRY TOWNSHIP AND OIL CREEK STATE PARK.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4151 7951 4147 7951 4146 7952 4144 7952
4144 7948 4133 7948 4125 7955 4124 7994
4128 7998 4140 7983 4150 7976
TIME...MOT...LOC 2118Z 268DEG 31KT 4150 7989 4138 7992 4128 8009
HAIL...1.00IN
WIND...60MPH
$$
24469
WWUS51 KPBZ 052132
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
532 PM EDT SUN JUN 5 2016
PAC031-121-052145-
/O.CON.KPBZ.SV.W.0018.000000T0000Z-160605T2145Z/
VENANGO PA-CLARION PA-
532 PM EDT SUN JUN 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN VENANGO AND NORTHWESTERN CLARION COUNTIES...
AT 532 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR OIL CITY TO NEAR FRANKLIN TO 9 MILES SOUTH OF
SUGARCREEK...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
CRANBERRY TOWNSHIP.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4147 7951 4146 7952 4144 7952 4144 7948
4133 7948 4125 7955 4124 7983 4132 7976
4143 7959 4149 7951
TIME...MOT...LOC 2132Z 268DEG 31KT 4150 7974 4138 7977 4128 7994
HAIL...<.75IN
WIND...60MPH
$$
24867
WWUS51 KPBZ 052141
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
541 PM EDT SUN JUN 5 2016
PAC031-121-052151-
/O.EXP.KPBZ.SV.W.0018.000000T0000Z-160605T2145Z/
VENANGO PA-CLARION PA-
541 PM EDT SUN JUN 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VENANGO AND
NORTHWESTERN CLARION COUNTIES WILL EXPIRE AT 545 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE...THE WARNING
WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHWESTERN PENNSYLVANIA.
LAT...LON 4147 7951 4146 7952 4144 7952 4144 7948
4133 7948 4125 7955 4124 7983 4132 7976
4143 7959 4149 7951
TIME...MOT...LOC 2140Z 268DEG 31KT 4150 7974 4138 7977 4128 7994
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:22 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 5, 3:22 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 322 PM EDT SUN JUN 5 2016 .SYNOPSIS... Showers and thunderstorms will be scattered into this evening as a cold front moves through the region. Scattered showers and cooler temperatures can be expected into the middle of the week. && .NEAR TERM /THROUGH MONDAY/... Showers exiting the far southeast ridges as thunderstorms ahead of and with the front move across northeast and central Ohio. Best low level instability is across eastern Ohio into northwest Pennsylvania where skies cleared late morning. This is where watch box has been issued until 01z. With less instability farther east expect stronger storms to weaken late afternoon as front comes east, so while thunderstorms expected to push across remainder of region this evening severe storms not expected. As the front moves toward the ridges late evening showers will diminish with lower dew points drying out the low levels and beginning to decrease clouds. Temperatures will cool to near seasonal levels behind the front tonight. A mid level closed low will shift to south of Hudson Bay Monday with a shortwave and secondary cold front moving south across the Great lakes. This will bring another round of scattered showers and thunderstorms Monday afternoon. Temperatures will be near the seasonal averages ahead of the front. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... Hudson bay closed low will be the dominant feature through the period with shortwaves rotating south under the low with reinforcing cooler air. Continued chance pops through the period, with some diurnal influence with afternoon heating. Temperatures will trend 5 to 15 degrees below average by Wednesday. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... Rebounding temperatures on Thursday as closed low shifts east and mid level heights begin to rise. Ridging builds over the Central Plains late week, but northwest flow looks to remain across the upper Ohio Valley. This may allow shortwaves to race southeast on the front side of the ridge late week, but with much uncertainty only chance POPs were included. Temperatures will moderate toward normal late week, and depending on how far east the ridge shifts may move above normal for the weekend. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Two distinct areas over the county warning area today. Eastern airports like KLBE KMGW and KDUJ have low clouds exiting with generally MVFR conditions. In eastern ohio sct-bkn mvfr ahead of and with a line of broken showers and thunderstorms ahead of an approaching cold front. Front will be passing through the ports this evening ending showers with improving conditions as the night progresses. Southwesterly winds to gust to 15 to 20kts at times ahead of front. Gusts could be stronger in any showers or thunderstorms. Winds will become west 10 to 15kts behind fropa. .OUTLOOK /SATURDAY THROUGH TUESDAY/... Trough will remain over the region through the early week. Several disturbances pivoting around this main low center will likely bring showers and possible restrictions. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 5, 2:43 PM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 243 PM EDT SUN JUN 5 2016 OHZ039>041-048-PAZ007-008-013-061845- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-MERCER-VENANGO-LAWRENCE- 243 PM EDT SUN JUN 5 2016 ...SEVERE THUNDERSTORM WATCH 235 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA AND WESTERN PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-OHZ049-050-057>059-068-069-PAZ009-014>016-020>023-029-031- 073>076-WVZ001>004-012-021-509>514-061845- GARRETT-HARRISON-JEFFERSON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- FOREST-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 243 PM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:24 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 51 min |
| Jun 5, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 48 min |
| Jun 5, 5:30 PM EDT | Special Weather Statement | PBZ | Forest | 45 min |
| Jun 5, 6:08 PM EDT | Special Weather Statement | PBZ | Clarion | 37 min |
| Jun 5, 6:59 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 17 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.